Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2018, 4:10 PM CDT for Warren County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 4:10 PM CDT (21:10 UTC)
- Expired
- May 26, 2018, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:15 PM CDT | FLASH FLOOD | 1 Ssw Vicksburg, MS | PEMBERTON BOULEVARD WAS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WGUS54 KJAN 262110
FFWJAN
MSC149-262215-
/O.NEW.KJAN.FF.W.0036.180526T2110Z-180526T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
410 PM CDT SAT MAY 26 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
South central Warren County in west central Mississippi...
* Until 515 PM CDT.
* At 409 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Vicksburg, Le Tourneau and Yokena.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3229 9098 3228 9095 3233 9090 3236 9097
3235 9090 3234 9090 3235 9088 3234 9073
3221 9074 3218 9079 3216 9077 3214 9082
3216 9085 3213 9084 3212 9088 3213 9091
3208 9092 3208 9095 3210 9096 3210 9100
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:21 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 26, 1:21 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 121 PM CDT Sat May 26 2018 ...THREAT FOR ALBERTO TO PRODUCE FLOODING IN EASTERN MISSISSIPPI IS INCREASING... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Scattered to numerous TSRAs wl cont to develop across the area and impact TAF sites this aftn into early evng. Away from TSRA activity VFR conds wl prevail through this evng. A brief period from 10Z-14Z MVFR Cigs wl be psbl over the se. Otherwise, VFR conds wl prevail Sunday until TSRA activity dvlps again. /22/ && .DISCUSSION... Mid morning water vapor imagery/RAP analysis showed circulation around a weak low over our southeast Arkansas counties with a shear axis extending south very near the Mississippi river. Local wet microburst checklist and latest CAM guidance suggests storm development in our southwest third could be vigorous this afternoon including the potential for isolated pulse severe storms. Damaging wind gusts will be the primary threat. Our PWAT this morning was 1.78in and considering a relatively slow storm motion to the east southeast locally heavy rainfall will also be possible. Have updated our HWO to include a Marginal area generally west of a line from Crossett Arkansas to Columbia Mississippi. Temperatures were on track. /22/ Prior discussion below: Today through Tonight: Summer thunderstorms expected around the area again today. With abundant moisture remaining in place (PW values of 1.7 to 1.9), storms will again be efficient rainfall producers, and isolated flooding could be a concern in a few spots. Analysis of water vapor satellite imagery reveals the axis of a mid-level trough extends north to south over roughly the LA/MS state line. Short- term guidance shows a vort max dropping south from AR today through the base of the trough, and this could excite convective activity in what will be a more convectively unstable air mass over the Delta and surrounding areas this afternoon. Forecast soundings show steeper low-level lapse rates and a little better DCAPE through those areas, so there may be a few isolated severe storms that develop by late afternoon. Elsewhere, we will be watching for scattered strong storms producing gusty winds and locally heavy rainfall. Storms will linger into the evening hours and should generally die off by later tonight. We could see some patchy fog develop again tonight. /NF/ Sunday through next Friday: Expect an active period to be in store with all focus on the eventual track of Subtropical Storm Alberto. This morning Alberto is located just east of the Yucatan Peninsula but is getting sheared from the west from mid-high level jet stream winds. This is helping to keep the center of circulation exposed all the while this large gyre will continue to linger over the area. Expect this to be the main focus of the long term forecast but just prior to the landfall and impacts expect enough PWs for some convection to break out by Sunday afternoon. Right now it doesn't look as though there should be much of a severe potential as lapse rates are meager, flow is light and and high moisture should limit overall downdraft and hail potential. Couldn't rule out a few stronger storms due to precipitation loading and some instability. As Alberto lifts to the north and the upper jet that has been shearing it begins to ventilate the system, expect some redevelopment of the surface circulation to be possible closer to the mid-level circulation. This will help the system become somewhat better vertically stacked and a little more organized and stronger. As the jet dives south and helps to continue ventilate Alberto, expect it to begin a turn to the northwest towards the area around Monday. Euro seems to have a good handle on the system, which will keep most of the best upper lift and ventilation along the eastern periphery of the circulation. Due to that, expect the most intense convection along and east of the circulation, which will focus the heaviest precipitation just east of the area along Mobile Bay. Alberto is expected to make landfall around late Monday into early Tuesday. Due to the upper jet helping the storm to propagate to the northwest, definitely feel there will be a sharp cutoff in overall QPF from west-to- east. Sided towards the WPC QPF which shows a sharp cutoff in the highest QPF in southeast Mississippi. For now, expect deteriorating conditions on Memorial Day, especially along the Gulf Coast and Pine Belt as it makes landfall near Mobile Bay. After coordination with other offices and WPC, adjusted the QPF to fit that area more. WPC has a "Moderate" for excessive rainfall in the Gulf Coast and coastal Mississippi but due to a good amount of uncertainty on center redevelopment, only kept "Elevated" and "Significant" in the HWO/graphics in the east and especially in the Pine Belt for decent rainfall totals of 3-5+ inches or so. Due to high anomalous moisture and the overall setup, this could bring some flash flooding to our area. In addition, Alberto could bring some gusty winds upwards of 30+mph or so, especially along the I- 59/Highway 45 corridors. Due to uncertainties on the intensity and track, will hold off on any mention of wind in the graphics but will have to maybe introduce this later. Stay tuned and keep a close eye on future forecasts. In the wake of Alberto by mid-week on Wednesday, expect it to eject northeast and our region to be on the eastern periphery of a strengthening mid-level ridge over northern Mexico and Texas. This will help rain and storm chances to become more diurnal and build to the east by late week. Due to strengthening ridge around 590-592DM at 500mb nosing in, expect highs to peak into the low- mid 90s & heat stress could become a problem. There is some potential we could get near heat advisory criteria by next weekend. Main takeaway is warmer and more humid weather can be expected by late next week. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 68 86 69 / 76 31 25 23 Meridian 85 67 85 68 / 84 39 44 47 Vicksburg 86 69 88 69 / 63 31 36 11 Hattiesburg 85 67 84 69 / 84 39 53 50 Natchez 87 68 87 69 / 65 31 34 12 Greenville 87 70 88 70 / 55 31 35 12 Greenwood 85 69 88 69 / 65 31 35 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/22/DC
Hazardous weather outlook, May 26, 3:10 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Jackson MS 310 PM CDT Sat May 26 2018 ARZ074-075-LAZ009-MSZ018-019-025>046-048>052-055>058-064>066- 072>074-272015- Ashley-Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is expected Monday into Tuesday, generally along and south of the Interstate 59 corridor, as Subtropical Storm Alberto moves inland. Around this area, flash flooding is possible west to Interstate 55. Two to four inches with locally higher amounts are possible southeast of Interstate 59 with one to three inches possible west to Interstate 55. These amounts will result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ007-008-015-016-023>026-MSZ047-053-054-059>063-272015- Morehouse-West Carroll-Richland-Madison LA-Franklin LA-Catahoula- Tensas-Concordia-Warren-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe storms are possible this afternoon and early evening with damaging winds in excess of 60 mph. Small hail and locally heavy rain will also be possible. (https://www.weather.gov/images/jan/graphicast/small1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is possible Monday into Tuesday, generally along the Interstate 55 corridor, as Subtropical Storm Alberto moves inland. One to three inches in a short amount of time may result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 26, 3:09 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT SAT MAY 26 2018
LAZ015-023-262045-
Richland LA-Franklin LA-
309 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND
NORTHWESTERN FRANKLIN PARISHES UNTIL 345 PM CDT...
At 309 PM CDT, Meteorologists were tracking a strong thunderstorm
over Buckner, or 8 miles west of Mangham, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mangham around 320 PM CDT.
Liddieville around 335 PM CDT.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3238 9193 3232 9170 3206 9190 3208 9191
3208 9190 3212 9187 3212 9188 3214 9190
3217 9190 3216 9193 3218 9194 3217 9198
3220 9197 3220 9200 3221 9199 3223 9201
3225 9199 3225 9200 3227 9199 3228 9202
TIME...MOT...LOC 2009Z 311DEG 17KT 3227 9191
17Special weather statement, May 26, 3:15 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Jackson MS 315 PM CDT SAT MAY 26 2018 MSZ050-056-262045- Smith MS-Scott MS- 315 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SMITH AND SOUTHWESTERN SCOTT COUNTIES UNTIL 345 PM CDT... At 315 PM CDT, Meteorologists were tracking a strong thunderstorm over Pulaski, or near Morton, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pulaski around 320 PM CDT. Forest around 325 PM CDT. Homewood around 340 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3229 8972 3241 8962 3233 8943 3212 8959 TIME...MOT...LOC 2015Z 311DEG 16KT 3230 8962 17
Special weather statement, May 26, 3:22 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT SAT MAY 26 2018
MSZ059-262045-
Jefferson MS-
322 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY UNTIL
345 PM CDT...
At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
near Red Lick, or 27 miles northeast of Natchez, moving southeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mcnair around 330 PM CDT.
Blue Hill around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3172 9112 3186 9098 3175 9078 3161 9094
3161 9105
TIME...MOT...LOC 2022Z 311DEG 16KT 3175 9099
17Special weather statement, May 26, 3:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
327 PM CDT SAT MAY 26 2018
MSZ047-262100-
Warren MS-
327 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN COUNTY UNTIL
400 PM CDT...
At 327 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Oak Ridge to near Redwood to near
Vicksburg. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Oak Ridge around 330 PM CDT.
Bovina around 345 PM CDT.
Flowers around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3254 9085 3253 9057 3242 9067 3235 9067
3235 9069 3234 9071 3233 9070 3232 9071
3230 9070 3226 9073 3225 9072 3224 9089
TIME...MOT...LOC 2027Z 270DEG 12KT 3251 9073 3242 9080 3228 9081
17Special weather statement, May 26, 3:30 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Jackson MS 330 PM CDT SAT MAY 26 2018 LAZ024-262115- Catahoula LA- 330 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATAHOULA PARISH UNTIL 415 PM CDT... At 330 PM CDT, Meteorologists were tracking a strong thunderstorm near Aimwell, or 20 miles south of Columbia, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Aimwell around 340 PM CDT. Manifest around 400 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3191 9200 3192 9198 3170 9183 3163 9201 TIME...MOT...LOC 2030Z 336DEG 15KT 3180 9207 17
Local storm report, May 26, 3:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST VICKSBURG 32.33N 90.89W
05/26/2018 M49 MPH WARREN MS ASOS
THERE WAS A 49 MPH WIND GUST MEASURED AT THE
TVR ASOS.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 48 min |
| May 26, 11:57 AM CDT | Special Weather Statement | JAN | Washington | 33 min |
| May 26, 12:14 PM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| May 26, 12:36 PM CDT | Special Weather Statement | JAN | Sharkey | 24 min |
| May 26, 1:09 PM CDT | Special Weather Statement | JAN | Sharkey | 51 min |
| May 26, 1:15 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| May 26, 1:19 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| May 26, 1:24 PM CDT | Special Weather Statement | JAN | Humphreys | 51 min |
| May 26, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 23 min |
| May 26, 1:30 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| May 26, 1:53 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| May 26, 1:56 PM CDT | Special Weather Statement | JAN | Issaquena | 34 min |
| May 26, 2:43 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| May 26, 2:48 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Jasper | 36 min |
| May 26, 2:56 PM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| May 26, 3:15 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| May 26, 3:22 PM CDT | Special Weather Statement | JAN | Jefferson | 23 min |
| May 26, 3:27 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| May 26, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 64 min |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 50 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 25 min |
| May 26, 5:21 PM CDT | Special Weather Statement | JAN | Adams | 24 min |
| May 26, 5:37 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| May 26, 5:42 PM CDT | Special Weather Statement | JAN | Carroll | 33 min |
| May 26, 5:53 PM CDT | Special Weather Statement | JAN | Lincoln | 37 min |
| May 26, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| May 26, 6:16 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| May 26, 6:24 PM CDT | Flash Flood Warning | JAN | Lincoln | 66 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.